Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can Paxidep be replaced with Prozac?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2653 Questions

default
Posted on Thu, 26 Apr 2018 in Mental Health
Question:
Hi Doctor

I want to get off of Paxidep CR 12.5 and move to Prozac or some safer drug. Can you please advise on how to do the transition?
doctor
Answered by Dr. Ashok Kumar 7 hours later
Brief Answer:
Yes sure

Detailed Answer:
Dear XXXXXXX
Thanks for posting again to me.

During the transition we need to do cross titration (one medicine going up and other going down). The usual process in case of antidepressants lasts three to six weeks without much problem.

I am charting down the process which can be as follows

Week 1
Tab. Paxidep CR 12.5 mg per day
Tab/cap. Prozac/Fludac/Prodep 10 mg in the morning

Week 2 (from day 8)
Tab. Paxidep CR 12.5 mg per day
Tab. Prozac/Fludac/Prodep 20 mg in the morning

Week 3 (day 15)
Tab. Paxidep 10 mg per day
Tab. Prozac/Fludac/Prodep 20 mg in the morning

Week 4 (day 22)
Tab. Paxidep 10 mg half tablet per day
Tab. Prozac/Fludac/Prodep 20 mg in the morning

Week 5 (day 29)
Tab. Prozac/Fludac/Prodep 20 mg in the morning

I hope this answers you.
Feel free to write back to me if you have more questions.
Thanks again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 3 hours later
Thanks doc. But this replaces the paxidep cr 12.5 with prozac 20 mg which seems to be a higher dose ? Is that intentional ? Im
Not aure i need an increase in dosage
doctor
Answered by Dr. Ashok Kumar 8 minutes later
Brief Answer:
It is not higher dose

Detailed Answer:
Dear XXXXXXX
Thanks for follow up.

The apparent increase in mg does not mean it is higher dose. The minimum effective dose of prozac for an adult person is 20 mg per day while for paroxetine (paxidep) it is just 12.5 mg per day.


My plan is to replace minimum effective dose of paxidep with minimum effective dose of prozac.

I hope this helps you further.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 1 hour later
Thanks, i understand. I hope my qestion and other data will remain confidential. Do you practice in delhi? I would like to get a consultation in person
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Dear XXXXXXX
Thanks for follow up.

I practice in XXXXXXX which is almost 600 Km from XXXXXXX

Regarding your data please drop a mail to Healthcaremagic customer support so they will delete it from the system. Although it is confidential from the patient perspective but can be accessed by other health professionals so deleting will ensure complete confidentiality.

I hope this assures you.
Thanks again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Prozac

doctor1 MD

I am a 34 year old single mother diagnosed with hashimotos 3 years ago.I worked really hard to feel normal again.Changed my eatting habits,exercised daily,took my meds(synthroid .5mcg and cytomel,vitamins d3,fish oil, calcium, and xanax) for anxiety.This past 2 months my symptoms have drastically increased.My anxiety,palpataions,brain fog,memory loss,joint pains,hair loss,shooting pain on right side of mid section, numbing of fingers and toes,and more but at the moment I can t remember.lol.My endo performed blood tests and my t3s and t4s seemed to be in the low of the normal range but my antibodies are 2641 and my cholesterol levels are high.My blood pressure is also low and my ldls are high.My pcp prescribed prozac and ativan initially to help with anxiety but changed to effexor and lorazepram (prozac made me feel zombie like).I havent been able to work during this time.I really wish I could but my symptoms haven t subsided and now I am in deep depression.Sometimes I lay in bed and don t move for days.My father committed suicide at 30 so I have a friend here helping me deal with my ups and down.Im not suicidal but I have found myself crying in really low states rationaling what would happen if I weren t aroung.My next endocrinologist visit I am having a thyroid scan, adrenal test and another run of blood tests.Is there anything I can do or other tests I haven t explored?I really want to work but i don t even feel like myself anymore and i m scared.

doctor1 MD

Hi there, i have a bad cut on my knee that i think is infected, also i believe i have a UTI, i have some apo-clarithromycin 250 mg will that help with anything i ve mentioned? thanks,Kate im 29 5 6 165 im also on medications like prozac for depression and OCD, also Gabapetin, clonazapam for anxiety, and 90 mg of methadone.

doctor1 MD

Female aged 18 heigh 5,5 weight 70 medical history depression on Prozac, had appendix out About 3 years ago, suffers from migranes. Problem .. Feel like I have something stuck in my chest and throat, quite uncomfortable, have tried throwing up but can t clear it.

doctor1 MD

Hi,

I have a question about my Daughter.She is 28 years old,has discoid lupus,and the only meds she is on is Prozac for her depression and anxiety disorder.She is 5'5" and weighs about 160.She has been complaining of getting a sore throat after eating and when she wakes in the morning.It doesn't stay sore,it disappears a short time after waking and after eating,and there is no particular food that causes this...it happens no matter what she eats.This has been happening for a few days now,what would cause this ?

doctor1 MD

I am 27 years old and taking Blisovi FE 1.5 for birth control and am also taking 20mg of Prozac (a day). I have been waking up with nights sweats, soaking wet and having to change my PJs once or twice a night. Do you think it is the Birth Control...

doctor1 MD

hey guys. im looking to get off fluoxetine . im looking at certain supplements. will tryrosine or tryptophan aid in helping me get off prozac . if so how much should take and for how long? are there any long term effects to taking tryptophan or...

doctor1 MD

I take 35 mg of prozac. 30 mg of buspar twice a day. I have anxiety and depression and am 73 years old. I get stomaxch cramps, nausea and loose stools.